Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 25, 2005, 8:48 PM CDT for Winnebago County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 8:48 PM CDT (01:48 UTC)
- Expired
- Jul 25, 2005, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 62 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:55 PM CDT | TSTM WND DMG | Eureka, WI | LARGE TREE LIMBS DOWN JUST WEST OF EUREKA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 4:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 260148
SVRGRB
WIC139-260230-
/O.NEW.KGRB.SV.W.0089.050726T0148Z-050726T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
848 PM CDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN
THIS INCLUDES THE CITY OF OSHKOSH
* UNTIL 930 PM CDT
* AT 846 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 7
MILES SOUTH OF LAKE POYGAN...OR ABOUT 14 MILES WEST OF OSHKOSH...
AND MOVING EAST AT 40 MPH. THE STORM HAS PRODUCED SOME WIND DAMAGE
IN WAUSHARA COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OSHKOSH BY 910 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4400 8887 4416 8887 4416 8872 4417 8871
4417 8861 4418 8860 4418 8842 4419 8841
4399 8841 4399 8889
$$
RDM1 follow-up statement
000
WWUS53 KGRB 260201
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT MON JUL 25 2005
WIC139-260230-
/O.CON.KGRB.SV.W.0089.000000T0000Z-050726T0230Z/
WINNEBAGO WI-
900 PM CDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
WINNEBAGO COUNTY...
AT 855 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
EUREKA...OR ABOUT 16 MILES WEST OF OSHKOSH. THIS STORM WAS MOVING
EAST AT 35 MPH. WIND DAMAGE WAS REPORTED WHEN THIS STORM MOVED
THROUGH WAUSHARA COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4400 8887 4416 8887 4416 8872 4417 8871
4417 8861 4418 8860 4418 8842 4419 8841
4399 8841 4399 8889
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:30 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 25, 3:30 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUL 25 2005 .SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS WAS INITIALLY DOMINATED BY LARGE UPR RIDGE...WITH FAIRLY STG BAND OF WESTERLIES OVER THE NRN TIER OF STATES. THE CENTER OF THE RIDGE WL SHIFT SWD INTO THE LOWER MISSISSIPPI VALLEY AS BROAD UPR TROF DEVELOPS OVER THE NRN STATES DURING THE WORK WK. DURING THE LATTER HALF OF THE FCST CYCLE...EXPECT THE TROF TO SHIFT EWD AND FILL...WITH THE CENTER OF THE RIDGE TO SHIFT BACK INTO THE DESERT SW. THE PATTERN SHOULD FLATTEN AGAIN BY NEXT WEEKEND...WITH HEIGHTS ACRS THE FCST AREA RISING AND THE WESTERLIES RETREATING NWD INTO CANADA. EXPECT A SIG PCPN EVENT TNGT INTO TUE AS IMPRESSIVE DYNAMICS FOR THE MIDDLE OF SUMMER ACT ON VERY MOIST AND UNSTABLE AIR JUST S OF THE AREA. THEN EXPECT A PERIOD OF COOLER AND LESS HUMID WX FOR THE MIDDLE PART OF THE WK. THERE WL BE ANOTHER CHC OF PCPN AS A SECONDARY COOL FRONT WORKS ACRS THE AREA...BUT WITH MUCH LESS MOISTURE TO WORK WITH DON/T EXPECT MORE THAN SCT PCPN. TEMPS AND HUMIDITIES THEN EXPECTED TO INCR AGAIN GOING INTO NEXT WEEKEND AS UPR HEIGHTS RISE AS THE WESTERLIES RETREAT NWD AGAIN. THERE COULD BE A CHC OF PCPN DURING THE WEEKEND...BUT CHC DID NOT LOOK GREAT ENOUGH TO INCLUDE IN THE FCST AREA AT THIS POINT. .SHORT TERM...TONIGHT AND TUESDAY. WARM FRONT REMAINS SOUTH OF THE AREA THIS AFTERNOON ALTHOUGH TEMPERATURES ACROSS THE FORECAST AREA MADE IT INTO THE MIDDLE TO UPPER 80S AT MOST PLACES AWAY FROM THE LAKE. SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS WEST CENTRAL AND SOUTHWEST WISCONSIN THIS AFTERNOON. WILL WORD THUNDERSTORMS BECOMING MORE NUMEROUS AS THE EVENING PROGRESSES AS COMPLEX OF STORMS ACROSS MINNESOTA/IOWA MOVE INTO THE FORECAST AREA LATER THIS EVENING. DID HIGHLIGHT HEAVY RAIN WORDING IN THE ZONES BUT WILL NOT ISSUE A FLASH FLOOD WATCH AS AREA UNDER A MODERATE TO SEVERE DROUGHT. DO THINK THAT THERE COULD BE SOME STREET FLOODING WITH THE LOCALLY HEAVIER STORMS. WITH STORMS BEING ELEVATED...CONFIDENCE NOT AS HIGH TO WARRANT MENTION IN THE ZONES. DID INCLUDE THE SLIGHT POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. MUCH COOLER TEMPERATURES ARE EXPECTED ON BLUSTERY NORTHERLY WINDS. CURRENT GUIDANCE VERY SIMILIAR AND FOLLOWED. .LONG TERM...TUE NGT THROUGH NEXT MON. DRY WX EXPECTED TUE NGT AND WED. SECONDARY FRONT WL BRING A CHC OF PCPN TO THE N WED NGT...AND ACRS THE AREA THU. CHC COULD LINGER INTO THE EVENING OVER THE SE PART OF THE FCST AREA...BUT GIVEN THE LOW CHC OF PCPN...DID NOT WANT TO CARRY CHC FOR SEVERAL PERIODS. ALTHOUGH READINGS WL BE COOLER FOR THE MIDDLE OF THE WK...READINGS SHOULD STILL BE NR NORMAL. READINGS SHOULD WARM BACK TO ABV NORMAL FOR THE UPCOMING WEEKEND. MODELS STILL HINT THAT A FRONT COULD DROP INTO THE AREA DURING THE WEEKEND...BUT TREND SEEMED TO BE TO BUILD UPPER LEVEL HEIGHTS. PATTERN SIMILAR TO THE ONE WE WERE IN A COUPLE WKS BACK WHEN WE HAD TROUBLE GETTING PCPN. PREFERRED TO LEAVE THE LATTER PART OF THE FCST PCPN FREE UNTIL THERE IS STRONGER SUPPORT FOR PCPN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/SKOWRONSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 25, 11:45 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON JUL 25 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL WISCONSIN THIS AFTERNOON...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT MAINLY SOUTH OF A LINE FROM MERRILL TO GILLS ROCK. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN. A LOW PRESSURE SYSTEM AND A WARM FRONT LIFTING NORTHWARD INTO CENTRAL WISCONSIN THIS EVENING WILL CAUSE THUNDERSTORMS BECOME MORE NUMEROUS FROM WEST TO EAST AS THE EVENING PROGRESSES. LATER TONIGHT...A COLD FRONT MOVING THROUGH THE AREA WILL BRING AN END TO THE POTENTIAL OF SEVERE WEATHER AS MUCH COOLER AIR FILTERS IN BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING AND AGAIN ON THURSDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-261645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE NEARSHORE WATERS AND OPEN WATERS OF LAKE MICHIGAN TONIGHT. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE NUMEROUS THUNDERSTORM ACTIVITY EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING AS A COLD FRONT EXITS THE REGION. COOLER AIR ON BRISK NORTHWEST WINDS OF 15 TO 25 KNOTS AND GUSTY WILL CAUSE WILL CAUSE ROUGH SEAS. A SMALL CRAFT ADVISORY MAY BE NEEDED. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jul 25, 4:55 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 455 PM CDT MON JUL 25 2005 WIZ018>021-030-031-035>039-045-048>050-074-260500- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 455 PM CDT MON JUL 25 2005 TORNADO WATCH NUMBER 682 IS IN EFFECT UNTIL MIDNIGHT CDT FOR THE FOLLOWING COUNTIES OF NORTHEAST WISCONSIN... LINCOLN LANGLADE OCONTO MENOMINEE MARATHON SHAWANO WOOD PORTAGE WAUPACA OUTAGAMIE BROWN WAUSHARA OUTAGAMIE WINNEBAGO CALUMET MANITOWOC KALLAS WEATHER.GOV/GREENBAY
Special weather statement, Jul 25, 6:50 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 650 PM CDT MON JUL 25 2005 WIZ018>021-030-031-035>039-045-048>050-074-260500- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- 650 PM CDT MON JUL 25 2005 TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES OF NORTHEAST WISCONSIN... LINCOLN LANGLADE OCONTO MENOMINEE MARATHON SHAWANO WOOD PORTAGE WAUPACA OUTAGAMIE BROWN WAUSHARA OUTAGAMIE WINNEBAGO CALUMET MANITOWOC WEATHER.GOV/GREENBAY
Special weather statement, Jul 25, 7:40 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 740 PM CDT MON JUL 25 2005 WIZ018-019-030-260500- LINCOLN-LANGLADE-MARATHON- 740 PM CDT MON JUL 25 2005 TORNADO WATCH NUMBER 682 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... LINCOLN LANGLADE MARATHON WIZ020-021-031-035>039-045-048>050-074-260500- MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- 740 PM CDT MON JUL 25 2005 TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... OCONTO MENOMINEE SHAWANO WOOD PORTAGE WAUPACA OUTAGAMIE BROWN WAUSHARA OUTAGAMIE WINNEBAGO CALUMET MANITOWOC WEATHER.GOV/GREENBAY
Local storm report, Jul 25, 8:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD 12 WSW WAUTOMA 43.99N 89.50W
07/25/2005 WAUSHARA WI LAW ENFORCEMENT
ROTATING WALL CLOUD AND BRIEF FUNNEL NEAR COLOMA.
&&Special weather statement, Jul 25, 8:25 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 825 PM CDT MON JUL 25 2005 WIZ020-021-031-074-260500- MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-SHAWANO- 825 PM CDT MON JUL 25 2005 TORNADO WATCH NUMBER 682 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... OCONTO... MENOMINEE... SHAWANO... WIZ035>039-045-048>050-260500- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- 825 PM CDT MON JUL 25 2005 TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... WOOD... PORTAGE... WAUPACA... OUTAGAMIE... BROWN... WAUSHARA... WINNEBAGO... CALUMET... MANITOWOC... SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING. ANOTHER AREA OF SEVERE STORMS MAY AFFECT THE AREA LATER THIS EVENING. WEATHER.GOV/GREENBAY
Local storm report, Jul 25, 8:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
847 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG REDGRANITE 44.03N 89.09W
07/25/2005 WAUSHARA WI LAW ENFORCEMENT
TREES DOWN IN REDGRANITE. ONE FELL ON A CAR.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:27 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 37 min |
| Jul 25, 9:08 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 32 min |
| Jul 25, 9:19 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 36 min |
| Jul 25, 9:42 PM CDT | Special Marine Warning | GRB | 93 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.